Alert archive / Texas / Tornado Warnings in 1998
Tornado Warning 4, NWS El Paso, TX
NWS El Paso, TX issued this tornado warning at Oct 27, 1998, 1:10 PM CST for Duval County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 1998, 1:10 PM CST (19:10 UTC)
- Expired
- Oct 27, 1998, 2:10 PM CST
- In force
- 60 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Duval County, TX
The radar
The Corpus Christi radar (KCRP), 99 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KELP 271917 COR TORELP TXC131-271310- BULLETIN - EAS ACTIVATION REQUESTED - CORRECTOON TORNADO WARNING NATIONAL WEATHER SERVICE EL PASO TX 1210 PM MST TUE OCT 27 1998 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN EL PASO COUNTY IN SOUTHWESTERN TEXAS * UNTIL 110 PM MST * AT 1207 PM MST...DOPPLER RADAR INDICATED A DEVELOPING TORNADO 15 MILES WEST OF SOCORRO OR 10 SOUTHWEST OF DOWNTOWN EL PASO. THE TORNADO WAS MOVING EAST AT 40 MPH. * THE TORNADO WILL BE NEAR... SOCORRO AT 1220 PM MST CLINT AT 1225 PM MST HORIZON CITY AT 1230 PM MST THIS IS A DANGEROUS STORM SITUATION...ACT QUICKLY. GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this tornado warning went out at Oct 27, 4:00 AM CST, 9 hours 10 minutes earlier.
Area forecast discussion, Oct 27, 4:00 AM CST, 9 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 300 AM MST TUE OCT 27 1998 ISOLATED EFFICIENT HAIL PRODUCERS FAST MOVING UP FROM THE SOUTHWEST THIS EARLY MORNING. ONLY SPEED SHEAR AVAILABLE TODAY AS LOWEST LEVELS ARE AROUND TO THE SOUTHWEST. SURFACE FRONT PASSES THROUGH THIS MORNING BUT HAS LITTLE TO NO CAA IN SOUTHERN FORECAST AREA (FA). NEGATIVELY-TILTED TROF PASSAGE TO OCCUR AROUND 00Z. RUC2 FORECAST SOUNDINGS SHOW MOIST MID-LEVELS AND COOLING 500 TEMPS THROUGH 18Z. ETA THE CHOSEN MODEL. POSSIBLE STRONG THUNDERSTORMS CONTINUE TODAY AS JET ENTRANCE REGION AND PVA TRANSLATE ACROSS FA. BOTH ETA/NGM SHOW GOOD 300MB DIVERGENCE THROUGH 18Z WESTERN FA...00-03Z EASTERN FA. PVA ENDS FOR ALL BUT NE FA BY 00Z. SO WILL DROP ALL POPS FOR TONIGHT EXCEPT EXTREME NORTHEAST FA...AND ONLY LIGHT POPS THERE. COOL AIR QUICKLY BRUSHES THE REGION TONIGHT AND PASSES EAST FOR NO THICKNESS CHANGE BY WEDNESDAY MORNING. LEE TROF DEEPENS TONIGHT-WED FOR RELATIVELY WARM MIN TEMPS TONIGHT AND LITTLE DROP IN MAX TEMPS WEDNESDAY. WEAK RIDGING FOR THURSDAY. MRF/EC/CANADIAN ALL PASS NEXT DEEPER LOW THROUGH NORTHERN NEW MEXICO ON SATURDAY. LOOKS LIKE A WET WINDY WEEKEND. 6/// RAMEY SILVER CITY TB 69/ 42/ 70 400 TRUTH OR CONSEQUENCES TB 71/ 47/ 72 400 ALAMOGORDO TB 74/ 47/ 75 410 CLOUDCROFT TB 56/ 35/ 57 630 LORDSBURG TB 76/ 45/ 77 300 DEMING TB 75/ 45/ 76 400 LAS CRUCES TB 74/ 44/ 75 400 EL PASO TB 75/ 50/ 76 400
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 11:05 AM CST | Tornado Warning | EPZ | El Paso | 65 min |
| Oct 27, 12:00 PM CST | Tornado Warning | EPZ | El Paso, Hudspeth | 60 min |
| Oct 27, 1:00 PM CST | Tornado Warning | EPZ | Hudspeth | 60 min |
Nearby
Tornado Warnings in Texas, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.